MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2457
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was moderately tortuous.During the procedure while advancing the ruby coil through the microcatheter, the physician experienced resistance.The physician continued to advance the ruby coil and while advancing the ruby coil through the mid-shaft of the microcatheter, the ruby coil stopped advancing.The physician kinked the pusher assembly of the ruby coil and the coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed.It was reported that the ruby coil was flushed out of the microcatheter on the back table.The procedure was completed using seventeen coils (ruby coils and pod packing coils), and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached.If the ruby coil is advanced against resistance, damage such as a kink may occur.Subsequent manipulation of a kinked pusher assembly may lead to a fracture, resulting in a detached embolization coil.Based on the reported event, the root cause of resistance could not be determined.The pusher assembly was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20081524
Report Number3005168196-2024-00297
Device Sequence Number7664043
Product Code HCG
UDI-Device Identifier00814548019291
UDI-Public00814548019291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C2457
Device Lot NumberF00009712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Date Report Sent to FDA01/01/2005